How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sophie :: Medicine & Neurolog...
Dr. Sophie :: Medicine & Neurology
Dr. Sophie :: Medicine & Neurology, Doctor
Category: Medical
Satisfied Customers: 2951
Experience:  Neurologist :: Clinical Neurophysiologist :: University of California.
Type Your Medical Question Here...
Dr. Sophie :: Medicine & Neurology is online now
A new question is answered every 9 seconds

My right ankle has a real burning sensation. It is on the inside

Resolved Question:

My right ankle has a real burning sensation. It is on the inside of my foot. What could be wrong? I have been to the doctor 3 times about this, and all I hear are 'nerve endings'~yet I have nothing to take for it. What can I do?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Sophie :: Medicine & Neurology replied 7 years ago.
It sounds like you may have something called a 'tarsal tunnel syndrome'. It is due to compression of the posterior tibial nerve which may cause burning, pain, numbness or shooting pain on the inside of the ankle and inside/bottom of the foot.
It's sort of like carpal tunnel syndrome but in your foot.
The evaluation includes tapping the nerve to see if the symptoms can be reproduced, but sometimes imaging study like an MRI needs to be done to see if there is a mass on or near the nerve.
Treatment depends on specific cause but usually involves rest, ice, oral medications, injections and physical therapy. You should see a neurologist or a physiatry doctor about this problem.
Dr. Sophie :: Medicine & Neurology and 5 other Medical Specialists are ready to help you
Customer: replied 7 years ago.
I did accept and thanks so much. By the way, the $14 WAS paid. It was taken out of my Paypal account!

Related Medical Questions